Pregnancy Home > Prepidil Overdose
It is possible that a healthcare provider could administer too much Prepidil (dinoprostone vaginal gel). An overdose of this medicine may lead to unusually strong, prolonged, or frequent uterine contractions, which could cause fetal distress. Treatment options will primarily include supportive care to treat any problems that occur due to the overdose.
Can You Receive Too Much Prepidil?Prepidil® (dinoprostone vaginal gel) is a prescription medication used in certain pregnant women whose cervix has not thinned and softened sufficiently to allow labor and delivery to occur. As with any medication, it is probably possible to receive too much Prepidil.
The effects of an overdose would likely vary, depending on a number of factors, including the Prepidil dosage and whether it was combined with any other medications or substances.
Effects of an OverdoseA Prepidil overdose could cause unusually strong, prolonged, or frequent uterine contractions, which could lead to problems such as fetal stress. Fetal stress indicates that your baby is not doing well. It usually occurs when the fetus is not getting enough oxygen.
Treating a Prepidil OverdoseThe treatment for an overdose with Prepidil will primarily include include supportive treatment until the effects of the medication have worn off. Supportive care consists of treating the symptoms that occur as a result of the overdose.
For example, supportive treatment for a Prepidil overdose may include giving oxygen or changing the mother's position to help with strong contractions. Certain medications may also be given to stop strong contractions if they are causing harm to the mother or fetus.
It is important that you seek medical attention immediately if you believe that you have received too much of this medication.